Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking oral contraceptive jolessa, severe acne. Does jolessa cause hair loss and acne?

I have just started using the oral contraceptive Jolessa. I asked my gyno to recommend something that can treat my acne as well and she told me that all pills treat acne just some better then others. I trusted her input however reading its review over the internet I am seeing people complain about severe acne and hair loss due to Jolessa. Is this true?
Asked On : Mon, 22 Oct 2012
Answers:  3 Views:  412
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, I would be happy to help.

Your doctor is correct in stating that ALL combination birth control pills will likely have a beneficial effect with regard to decreasing acne. I think that you should follow their advice and see where things stand after 3 months. My guess is that you will see an improvement in your acne.

Birth control pills are NOT typically associated with hair loss. I have never heard of or seen this before with their use.

I hope this helps. If you require more detail, please use the Premium service. You are welcome to direct the question to me, Dr. Tim. Someone will get back to you quicker in that service.
Answered: Mon, 22 Oct 2012
I find this answer helpful
General & Family Physician Dr. A K M Wasim Rahman's  Response
The common side effects with JOLESSA are-
Acne; breast tenderness or enlargement; changes in appetite; changes in weight; dizziness; headache; loss of scalp hair; nausea; nervousness; stomach cramps or bloating; vaginal spotting or breakthrough bleeding; vomiting.
Jolessa is a combined oral contraceptive- Oestradiol(Oestrogen) and Levonorgestrol (Progesterone).
Many of the adverse effects experienced by women on oral contraceptive combination products are related to a relative excess or deficiency of the estrogen and progestin components of these formulations. The following categorizes many of the frequent adverse effects by relative excess or deficiency of these components.

Progestin Excess:

Acne, oily skin
Breast tenderness
Tiredness, fatigue
Hair loss
Increased appetite
Weight gain
Cholestatic jaundice

Progestin Deficiency:

Late breakthrough bleeding

Estrogen Excess:

Breast tenderness
But these can be happen with any of the oral contraceptives.
Now a days some newer drug available in the market like CENTCHCHROMON- non steroidal , non hormonal contraceptives. Being non-hormonal, it does not cause the nausea, dizziness, weight gain and other side effects associated with birth control pills.
You can consult your doctor, may take a second opinion also.
Answered: Mon, 22 Oct 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response

Hair loss and ace are least likely to be from this tablet.
It is good that a gynaecologist has prescribed the contraceptive pills.
Equally good it will be if a dermatologist prescribes for hair and acne!
'Two mangoes by one stone' is not the routine phenomenon
See a skin specialist - there are good drugs and tested treatments.

All the best
Good luck
Answered: Mon, 22 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor